Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 98, NWS Jackson, MS

September 2, 20086 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 2, 2008, 4:00 PM CDT for 6 counties in Mississippi. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2008, 4:00 PM CDT (21:00 UTC)
Expired
Sep 2, 2008, 8:00 PM CDT
In force
4 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Copiah County, MS, Franklin County, MS, Lawrence County, MS, Lincoln County, MS, Rankin County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 4:30 PM CDTFLASH FLOODBude, MSEXTENSIVE FLOODING CONTINUED WITH SEVERAL RDS UNDER WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 935 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
935 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WGUS54 KJAN 022100
FFWJAN
MSC029-037-077-085-121-127-030100-
/O.NEW.KJAN.FF.W.0098.080902T2100Z-080903T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT TUE SEP 2 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BROOKHAVEN...
  FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 800 PM CDT

* AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED 
TO DETECT VERY HEAVY RAIN FROM A BAND OF THUNDERSTORMS THAT WILL 
MOVE TO THE NORTH OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKPORT...
  HOPEWELL...GALLMAN...MARTINSVILLE...GLANCY...ALLEN...BARLOW...
  DENTVILLE...CARPENTER...CASEYVILLE...OMA...WANILLA...SONTAG AND
  WESSON

FRANKLIN COUNTY LOCAL LAW ENFORCEMENT OFFICIALS REPORTED OVER 8 
INCHES OF RAIN IN BUDE WITH FLASH FLOODING OCCURRING. THIS IS A 
PARTICULARLY DANGEROUS SITUATION. RADAR ESTIMATES OF GREATER THAN 8 
INCHES OF RAIN HAVE FALLEN TODAY OVER EASTERN FRANKLIN AND EASTERN 
CLAIBORNE COUNTIES AS WELL. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 
INCHES ARE POSSIBLE IN THE WARNED AREA DURING THE NEXT SEVERAL HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON.

LAT...LON 3136 9093 3163 9073 3205 9071 3206 9011
      3136 9009

$$

MME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:40 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Sep 2, 2:40 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT TUE SEP 2 2008

...WET PATTERN TO PERSIST THROUGH MOST OF THE WORK WEEK FROM
THE REMNANTS OF GUSTAV...

.DISCUSSION...LATEST SATELLITE IMAGERY SHOWS REMNANTS OF GUSTAV
SPINNING OVER NORTHWEST LOUISIANA...MOVING QUITE SLOWLY NORTHWEST. SPIRAL
BANDS WILL CONTINUE TO MOVE ACROSS THE REGION FOR THROUGH WEDNESDAY
WITH THE POTENTIAL FOR GUSTY WINDS...HEAVY RAINS AND SOME ISOLATED
TORNADOES. WE HAVE RECEIVED REPORTS OF FLOODING IN SOME OF OUR EAST
AND SOUTHERN COUNTIES.

SHORT RANGE AND MEDIUM RANGE MODELS CONTINUE TO SHOW THAT GUSTAV WILL BE SLOW
TO MOVE ITS INFLUENCE AWAY FROM THE REGION. PRECIPITABLE WATER WILL CONTINUE
TO BE AROUND 2 TO 2.5 INCHES THROUGH THURSDAY NIGHT...WHICH SPELLS FOR MORE
RAINS ON SATURATED SOILS. CONDITIONS WILL STILL FAVOR FOR SOME GUSTY WINDS...
HEAVY RAINS AND ISOLATED TORNADOES THROUGH TONIGHT AS WAVE AFTER WAVE
MOVES ACROSS THE REGION FROM THE WEST AROUND THE REMNANTS OF GUSTAV.
MODELS SHOWS THAT BREEZY CONDITIONS WILL PERSIST ACROSS THE REGION UNTIL
15Z WEDNESDAY. SO WILL HAVE THE WIND ADVISORY FOR THE WESTERN DELTA COUNTIES
AND PARISHES AND A LAKE WIND ADVISORY FOR COUNTIES AROUND THE INTERSTATE 55
CORRIDOR UNTIL 15Z WEDNESDAY. WITH ALL THE TROPICAL MOISTURE AND FLOODING
THAT IS GOING ON WITH THE SPIRAL BANDS WILL EXTEND FLASH FLOOD WATCH UNTIL
7 PM WEDNESDAY EVENING. MODELS SHOWS THAT OUR CHANCES OF RAIN WILL CONTINUE
THROUGH THE END OF THE WORK WEEK. SO HAVE CUT HIGHS SOME FOR WEDNESDAY INTO
THURSDAY AND WENT WITH GUIDANCE ON TONIGHT...WEDNESDAY NIGHT AND THURSDAY
NIGHT. AS FAR AS POPS ARE CONCERN WENT HIGHER THAN MODEL POPS FOR TONIGHT...
WEDNESDAY AND WEDNESDAY NIGHT...THEN WENT MAV POPS FOR THURSDAY-THURSDAY NIGHT.
/17/

&&

.AVIATION...CONTINUED THE RAIN THROUGH WEDNESDAY ACROSS THE AREA. AT
THIS TIME THE REMNANTS OF GUSTAV WERE NOT MOVING VERY MUCH AND THE
SYSTEM WILL LIKELY STALL JUST WEST OF THE AREA. PERIODS OF HEAVY
RAINFALL WILL CONTINUE TO REDUCE VISIBILITIES ACROSS THE AREA
THROUGH AT LEAST WEDNESDAY MORNING. ALTHOUGH...WINDS WILL CONTINUE
TO GUST OVERNIGHT...STILL EXPECTING PATCHY TO DEVELOP OVERNIGHT...SO
MVFR CONDITIONS CAN BE EXPECTED AT MOST LOCATIONS THROUGH AT LEAST
WEDNESDAY AFTERNOON. LEFT GUSTS AT MOST LOCATIONS THROUGH TONIGHT.
WINDS IN THE EAST HAVE TAPERED OFF SLIGHTLY...BUT SPEEDS AT
MEI/HBG/GTR SHOULD REMAIN NEAR 15KTS THROUGH WEDNESDAY ALSO./7/

&&

.PREV DISCUSSION...ISSUED AT 343 AM CDT.

LONG TERM...THE LONG TERM AFTER THU SEEMS MOSTLY INSIGNIFICANT BUT
EYES WILL BE TURNING TWRDS THE TROPICS ONCE AGAIN. THE MDLS
GENERALLY AGREE THAT THE REMNANTS OF GUSTAV WILL FINALLY START TO
PULL OUT OF THE ARKLATEX REGION ON THU. AFTER THAT RAIN CHANCES WILL
DECREASE SIGNIFICANTLY BUT THERE SHOULD BE MORE THAN ENOUGH MOISTURE
IN THE ATMOSPHERE TO HELP GET ISLTD ACTIVITY OFF AND ON. THROUGHOUT
THE EXTENDED I WILL GENERALLY STICK WITH THE GUI VALUES...THE ONLY
EXCEPTION WILL BE WED NIGHT AND THU WHERE I WILL GO ABOUT 10% OR SO
ABV GUI POPS ACROSS THE WEST AND EVEN CNTRL PORTIONS OF THE CWA.

THE MAIN CONCERN IN THE EXTENDED(AT THIS TIME) IS THU. IT LOOKS LIKE
IT WILL BE ANOTHER WET DAY AS A BAND OF SHRA AND ISLTD TSRA DEVELOP.
THERE ARE SOME DIFFERENCES B/T THE MDLS AS TO WHERE THIS WILL N-S
BAND OF RAIN WILL OCCUR BUT IT IS BEGINNING TO LOOK MORE LIKELY
ACROSS THE WRN HALF OF THE CWA. THIS BAND COULD BRING ANOTHER 1-2
INCHES OF RAIN OVER THE NW AND EXACERBATE ANY FLOODING ISSUES THAT
MAY BE OUT THERE FROM TUE AND WED RAINS. WE WILL CONTINUE TO MONITOR
THIS AND IF THE FFA IS EXTENDED INTO WED IT MAY HAVE TO BE EXTENDED
FURTHER INTO THU FOR A FEW AREAS. A LOT WILL DEPEND ON WHAT HAPPENS
OVER THE NEXT 24-36 HRS AND WHERE THIS BAND OF RAIN DEVELOPS ON THU
WHICH IS UNCERTAIN.

AFTER THU WE WILL MOVE INTO WEAK SWRLY FLOW WHICH WILL CONTINUE TO
ALLOW FOR LIGHT SHRA AND MAYBE A FEW TSRA TO DEVELOP EACH DAY BUT
THE RISK OF HEAVY RAIN WILL BE OVER. OF NOTE...EVEN THOUGH TROPICAL
DEPRESSION GUSTAV AND ITS REMNANTS WILL AFFECT US FOR THE NEXT 60
HRS WE WILL STILL NEED TO KEEP AN EYE OUT IN THE ATLANTIC AS
TROPICAL STORM IKE IS FORECAST TO APPROACH THE BAHAMAS AND IT LOOKS
LIKE IT WILL HAVE A SHOT OF GETTING INTO THE GULF. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  82  72  86 / 100  93  66  49
MERIDIAN      71  84  71  88 /  96  92  64  49
VICKSBURG     73  80  72  85 / 100  94  69  44
HATTIESBURG   74  84  73  87 /  94  91  67  48
NATCHEZ       75  82  73  83 / 100  93  72  44
GREENVILLE    71  81  71  83 / 100  97  72  45
GREENWOOD     72  81  72  84 / 100  92  68  51

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING AT 7 PM FOR
     MSZ034>037-040>045-047>066-072>074.

     WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR MSZ018-019-025-034-
     035-040-041.

     LAKE WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR MSZ026>028-036-
     037-042>044-047>050-053>056-059>065-072-073.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING AT 7 PM FOR LAZ007>009-015-
     016-023>026.

     WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING AT 7 PM FOR ARZ074-075.

     WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Sep 2, 2:07 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
207 PM CDT TUE SEP 2 2008

MSZ035>037-040>045-048>052-054>058-062>066-072>074-031915-
HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
NESHOBA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
207 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING.
ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS OF GUSTAV MAY LEAD
TO TORNADOES. IN ADDITION...VERY HEAVY RAINFALL WILL CONTINUE ACROSS
THE AREA. RAINFALL AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH
THE EVENING. AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE
OVERNIGHT. FLOODING IS LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND
POOR DRAINAGE AREAS. BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING
OCCURS. WHEN APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN.

A LAKE WIND ADVISORY WILL REMAIN IN EFFECT THROUGH WEDNESDAY MORNING.
BREEZY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE...AS THE
REMNANTS OF GUSTAV STALL OVER NORTHWEST LOUISIANA.

THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE
WESTERN PORTIONS OF THE AREA WEDNESDAY...GENERALLY WEST OF INTERSTATE
55. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE AREA WITH AN
ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT
INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL
FOR THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAIN MAY LEAD TO MORE
FLOODING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY.

LAZ007>009-015-016-023>026-MSZ047-053-059>061-031915-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-CLAIBORNE-JEFFERSON-
ADAMS-FRANKLIN MS-
207 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND
PORTIONS OF WEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

A WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH WEDNESDAY
MORNING. WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE...AS
THE REMNANTS OF GUSTAV SLOWLY MOVE NORTHWEST. IN ADDITION...PERIODS
OF VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA. RAINFALL
AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH THIS EVENING. AN
ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE OVERNIGHT. FLOODING IS
LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. BE
PREPARED TO MOVE TO HIGHER GROUND IF FLOODING OCCURS. WHEN
APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN.

THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE
WESTERN PORTIONS OF THE AREA WEDNESDAY AS GUSTAV STALLS OVER
NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS
MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE
AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT
INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL
INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO
MORE FLOODING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY.

ARZ074-075-MSZ018-019-025>034-038-039-046-031915-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
WINSTON-NOXUBEE-KEMPER-
207 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE
EVENING...AS GUSTAV SLOWLY MOVES NORTHWEST. ROTATING STORMS EMBEDDED IN THE
OUTER RAIN BANDS MAY LEAD TO TORNADOES. IN ADDITION...VERY HEAVY
RAINFALL WILL REMAIN OVER THE REGION. RAINFALL AMOUNTS FROM 1 TO 3
INCHES ARE EXPECTED THROUGH THE EVENING. AN ADDITIONAL 1 TO 2 INCHES
OF RAIN IS POSSIBLE OVERNIGHT. FLASH FLOODING MAY OCCUR...ESPECIALLY
IN LOW LYING AND POOR DRAINAGE AREAS.

A LAKE WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH
WEDNESDAY MORNING. GUSTY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH
CAN BE EXPECTED.

THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE
WESTERN PORTIONS OF THE AREA WEDNESDAY...AS GUSTAV STALLS OVER
NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS
MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE
AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT
INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL
INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO
MORE FLOODING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 2, 3:44 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TORNADO          10 NE COLLINS           31.74N 89.44W
09/02/2008                   COVINGTON          MS   EMERGENCY MNGR

            HOUSES DAMAGED, TREES AND POWER LINES DOWN NEAR HOT
            COFFEE...PROBABLE TORNADO BASED ON RADAR.

&&

WILSON
Local storm report, Sep 2, 3:45 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     FUNNEL CLOUD     1 S CRYSTAL SPRINGS     31.98N 90.36W
09/02/2008                   COPIAH             MS   EMERGENCY MNGR

&&

WILSON
Local storm report, Sep 2, 3:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TORNADO          3 NE WESSON             31.73N 90.36W
09/02/2008                   COPIAH             MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN...PROBABLE TORNADO BASED ON RADAR.

&&

WILSON
Local storm report, Sep 2, 3:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       BAY SPRINGS             31.98N 89.28W
09/02/2008  M6.20 INCH       JASPER             MS   EMERGENCY MNGR

            SINCE 7 AM.

&&

WILSON
Local storm report, Sep 2, 3:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      BAY SPRINGS             31.98N 89.28W
09/02/2008                   JASPER             MS   PUBLIC

            BUS DRIVERS REPORTED NUMEROUS ROADS UNDER WATER ACROSS
            JASPER COUNTY.

&&

WILSON
Local storm report, Sep 2, 4:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      5 WNW FOREST            32.38N 89.55W
09/02/2008                   SCOTT              MS   EMERGENCY MNGR

            ROADS ARE UNDER WATER ACROSS THE NORTHWEST AND WESTERN
            PORTIONS OF SCOTT COUNTY.

&&

WILSON

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:12 PM CDTFlash Flood WarningJANAdams3 hr
Sep 1, 8:44 PM CDTTornado WarningJANJasper, Newton, Scott, Smith31 min
Sep 1, 10:12 PM CDTTornado WarningJANJasper, Smith33 min
Sep 1, 10:17 PM CDTLake Wind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more42 hr
Sep 1, 10:18 PM CDTTornado WarningJANJasper12 min
Sep 2, 12:46 AM CDTTornado WarningJANJones44 min
Sep 2, 1:11 AM CDTTornado WarningJANLincoln35 min
Sep 2, 1:58 AM CDTTornado WarningJANJasper, Smith47 min
Sep 2, 2:06 AM CDTTornado WarningJANJones39 min
Sep 2, 2:45 AM CDTTornado WarningJANJasper, Jones, Smith45 min
Sep 2, 3:02 AM CDTTornado WarningJANScott28 min
Sep 2, 3:29 AM CDTTornado WarningJANSmith46 min
Sep 2, 4:13 AM CDTTornado WarningJANScott, Smith47 min
Sep 2, 4:30 AM CDTTornado WarningJANJones, Smith30 min
Sep 2, 4:55 AM CDTTornado WarningJANSimpson27 min
Sep 2, 4:58 AM CDTTornado WarningJANScott, Smith62 min
Sep 2, 5:30 AM CDTAreal Flood WarningJANClaiborne, Copiah, Hinds, Jefferson, Lincoln, Warren4 hr
Sep 2, 6:21 AM CDTTornado WarningJANScott39 min
Sep 2, 6:47 AM CDTTornado WarningJANJefferson Davis, Lawrence, Marion21 min
Sep 2, 7:10 AM CDTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith50 min
Sep 2, 7:20 AM CDTTornado WarningJANJasper, Smith40 min
Sep 2, 7:24 AM CDTTornado WarningJANJones51 min
Sep 2, 7:35 AM CDTTornado WarningJANForrest, Lamar55 min
Sep 2, 7:55 AM CDTTornado WarningJANJasper50 min
Sep 2, 7:57 AM CDTTornado WarningJANScott, Smith48 min
Sep 2, 8:03 AM CDTTornado WarningJANRankin16 min
Sep 2, 8:06 AM CDTTornado WarningJANHinds, Warren, Yazoo39 min
Sep 2, 8:14 AM CDTFlash Flood WarningJANScott, Smith3 hr
Sep 2, 8:14 AM CDTTornado WarningJANCovington, Jones46 min
Sep 2, 8:28 AM CDTTornado WarningJANForrest47 min
Sep 2, 8:29 AM CDTFlash Flood WarningJANCovington, Jasper, Jones2 hr
Sep 2, 8:31 AM CDTFlash Flood WarningJANForrest, Lamar3 hr
Sep 2, 8:45 AM CDTTornado WarningJANJasper, Scott, Smith45 min
Sep 2, 8:57 AM CDTTornado WarningJANJones48 min
Sep 2, 9:14 AM CDTTornado WarningJANJasper61 min
Sep 2, 9:29 AM CDTTornado WarningJANNewton, Scott, Smith61 min
Sep 2, 10:08 AM CDTTornado WarningJANNewton67 min
Sep 2, 10:12 AM CDTTornado WarningJANJones35 min
Sep 2, 10:30 AM CDTFlash Flood WarningJANJasper, Jones, Newton4 hr
Sep 2, 10:33 AM CDTTornado WarningJANJasper25 min
Sep 2, 10:43 AM CDTFlash Flood WarningJANAttala, Holmes, Leake, Madison2 hr
Sep 2, 10:51 AM CDTFlash Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln5 hr
Sep 2, 10:53 AM CDTTornado WarningJANNeshoba41 min
Sep 2, 11:18 AM CDTFlash Flood WarningJANLeake, Neshoba3 hr
Sep 2, 11:27 AM CDTFlash Flood WarningJANScott, Smith6 hr
Sep 2, 11:32 AM CDTFlash Flood WarningJANForrest, Lamar118 min
Sep 2, 11:46 AM CDTTornado WarningJANLawrence, Lincoln28 min
Sep 2, 12:07 PM CDTTornado WarningJANClarke, Jasper, Lauderdale, Newton41 min
Sep 2, 12:42 PM CDTFlash Flood WarningJANClaiborne, Copiah, Hinds, Issaquena, Madison, Rankin and 4 more3 hr
Sep 2, 1:27 PM CDTRiver Flood WarningJANJones45 hr
Sep 2, 1:30 PM CDTFlash Flood WarningJANForrest, Lamar4 hr
Sep 2, 1:36 PM CDTFlash Flood WarningJANCovington, Jefferson Davis, Jones4 hr
Sep 2, 1:41 PM CDTTornado WarningJANCopiah, Lincoln49 min
Sep 2, 1:48 PM CDTTornado WarningJANHinds10 min
Sep 2, 2:01 PM CDTTornado WarningJANFranklin, Lincoln44 min
Sep 2, 2:25 PM CDTTornado WarningJANCovington35 min
Sep 2, 2:46 PM CDTTornado WarningJANLincoln29 min
Sep 2, 2:51 PM CDTRiver Flood WarningJANForrest20 hr
Sep 2, 3:07 PM CDTTornado WarningJANCovington, Jefferson Davis38 min
Sep 2, 3:09 PM CDTTornado WarningJANCopiah51 min
Sep 2, 3:20 PM CDTTornado WarningJANRankin, Scott, Smith25 min
Sep 2, 3:48 PM CDTFlash Flood WarningJANClaiborne, Hinds, Issaquena, Madison, Rankin, Warren and 1 more3 hr
Sep 2, 4:23 PM CDTRiver Flood WarningJANFranklin19 hr
Sep 2, 4:36 PM CDTFlash Flood WarningJANMarion114 min
Sep 2, 4:37 PM CDTTornado WarningJANLincoln53 min
Sep 2, 5:23 PM CDTTornado WarningJANCopiah52 min
Sep 2, 5:40 PM CDTFlash Flood WarningJANLamar110 min
Sep 2, 5:40 PM CDTTornado WarningJANLincoln35 min
Sep 2, 5:53 PM CDTTornado WarningJANCopiah22 min
Sep 2, 5:54 PM CDTAreal Flood WarningJANIssaquena6 hr
Sep 2, 6:11 PM CDTTornado WarningJANCopiah18 min

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.